Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 116, NWS North Platte, NE

June 23, 2000Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2000, 7:39 PM MDT for Arthur County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 23, 2000, 7:39 PM MDT (01:39 UTC)
Expired
Jun 23, 2000, 8:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Arthur County, NE

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:45 PM MDTHail 1Arthur, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 5:30 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240141
SVRLBF
NEC005-240230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM MDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARTHUR COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 830 PM MDT

* AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF ARTHUR...MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ARTHUR AROUND 755 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR 
WESTERN AND NORTH CENTRAL NEBRASKA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:46 PM MDT, 6 hours 53 minutes earlier.

Area forecast discussion, Jun 23, 12:46 PM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
146 PM CDT FRI JUN 23 2000

FORECAST CHALLENGE WILL BE POPS THROUGH THE WEEKEND...

SOME BIG DIFFERENCES BETWEEN MODELS THROUGH THE WEEKEND.NGM AND ETA
DIFFER ON SURFACE FEATURES...WITH AVN SORT OF A BLEND OF THE
TWO.  APPEARS THE ETA IS ON TRACK WITH SURFACE LOW OVER EASTERN
CO COMPARED TO LATEST SURFACE ANALYSIS. NGM WAS TOO WEAK AND
DIFFUSE...PUTTING BROAD WEAK LOW OVER ENTIRE STATE. PREFER A BLEND OF
ETA AND AVN FOR FORECAST.

BOUNDARIES STILL ABOUND. OUTFLOW BOUNDARY CONTINUES TO MOVE
SOUTHWEST ACROSS CWA PER VIS SAT PIX.  SMALL SHOWERS HAVE POPPED UP
IN CUSTER COUNTY ALREADY...ALBEIT SHORT LIVED.  WARM FRONT HAS
MIGRATED NORTH OF MCK. CU CUT OFF SURFACE HEATING OVER SOUTHWEST
ZONES.  DRY LINE DOES NOT APPEAR TO HAVE BULGED EAST YET AT ALL.
MODIFIED LBF SOUNDING STILL LOOKED CAPPED...BUT POSSIBILITY OF
ELEVATED CONVECTION EXISTS AND IS MORE LIKELY SCENARIO.

SATURDAY DRY PER ETA FOR MOST OF CWA UNTIL 06Z SUNDAY DESPITE HUGE
DAY 2 OUTLOOK. 850 FRONT BY THEN TO SET UP FROM VTN BACK TO SOUTHERN
PANHANDLE. LLJ FEEDING NORTHEAST INTO FSD AREA WHICH IS WHERE MAIN
FOCUS FOR SATURDAY NIGHT/SUNDAY MORNING CONVECTION WILL BE...BUT SOME
MAY MAKE IT INTO ANW ONL AREA.  THINK VTN MAY BE LEFT OUT AS THEY ARE
IN WEAK NORTH FLOW BY THEN.  NORTHEAST ZONES PRIMARY THREAT FOR ANY
POPS...BUT WILL COORDINATE AS TIME PERMITS.

SUNDAY LOOKS CLOUDY AND COOLER WITH TEMPS IN 70S OVER CWA.  LEFT
OVER CLOUDINESS FROM MCS WILL DOMINATE NORTHEAST ZONES.

EXTENDED...FAST ZONAL FLOW SHIFTS TOWARDS NORTHWEST FLOW AS HUDSON
BAY LOW RETROGRADES SOME...PUSHING LOWER HEIGHTS DOWN OVER THE MID
PLAINS.  SHARP RIDGE OVER WEST COAST/BC SUPPOSED TO SHIFT EAST IN
RESPONSE...AND FLATTEN SOME.  MONDAY/S PROG LOOKS ACTIVE DESPITE
SURFACE HIGH PRESSURE OVER AREA...AS FRONT MAY HANG UP OVER
NEBRASKA.  A VORT MAX CENTERED OVER EASTERN SOUTH DAKOTA EXTENDS TO
NEAR DENVER BY 00Z TUESDAY...WHICH COULD SERVE AS A TRIGGER. MAIN
AREA OF CONCERN FOR ANYTHING POTENTIALLY SEVERE WOULD BE NORTHERN
ZONES MONDAY THROUGH WEDNESDAY AS LARGE UPPER LOW OVER CANADA
CONTINUES TO SPIN OFF PIECES OF ENERGY OVER THE STATES.  WEAKER
IMPULSES AND LOBES OF VORTICITY LOOK LESS ORGANIZED AT THIS TIME AND
DIFFICULT TO NAIL DOWN.  TUESDAY MAY BE THE DRY DAY WHILE SLIGHT
CHANCE EXISTS FOR WEDNESDAY AGAIN.

.LBF...NONE.

SLM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:39 PM MDTSevere Thunderstorm WarningLBFSheridan66 min
Jun 23, 7:15 PM MDTSevere Thunderstorm WarningLBFCherry60 min
Jun 23, 8:14 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 23, 10:13 PM MDTSevere Thunderstorm WarningLBFCuster62 min
Jun 23, 11:25 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.